Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 18, 2003, 8:10 PM CST for Walton County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 8:10 PM CST (02:10 UTC)
- Expired
- Mar 18, 2003, 8:45 PM CST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 190210
SVRTLH
FLC131-190245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM CST TUE MAR 18 2003
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WALTON COUNTY IN FLORIDA
* UNTIL 845 PM CST
* AT 810 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER CLUSTER
SPRINGS...OR ABOUT 10 MILES NORTHWEST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENDALE BY 815 PM CST...
GASKIN BY 825 PM CST...
DARLINGTON BY 835 PM CST...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3087 8634 3074 8619 3092 8604 3098 8604
3099 8615
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:30 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 18, 7:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST TUE MAR 18 2003 WATER VAPOR ANIMATION SHOWS A POTENT S/WAVE TROUGH & VORT MAX SWINGING EWD INTO THE LOWER MS VALLEY...ALONG W/ 100+ KT MID-LEVEL JET MAX MOVING INTO THE WRN GULF. MESOANALYSIS HAS AN E-W WARM FRONT FROM THE NE GULF INTO ERN LA. LOCAL AIRMASS WAS MOIST/MARGINALLY UNSTABLE (PWAT 1.33/LI -1). 00Z BHM/JAN SOUNDINGS BOTH EXHIBIT 30 KT LOW-LEVEL JET W/ AMPLE DIRECTIONAL/SPEED SHEAR IN THE LOWEST 6 KM. SPCS LATEST DAY ONE OUTLOOK PLACES THE EXTREME WRN ZONES OF OUR CWFA IN A SLIGHT RISK FOR SEVERE THRU 12Z WED. AREA 88DS SHOWING ISENTROPIC-INDUCED CONVECTION INCREASING IN COVERAGE/INTENSITY OVER OUR COASTAL WATERS W OF AQQ & MAKING A BEELINE FOR THE PANHANDLE. OTHER ISOLATED SHOWERS DEVELOPING OVER GA ZONES. OBVIOUSLY...WILL HAVE TO RAISE POPS FOR SE AL/ERN PANHANDLE & PROBABLY INSERT STRONG TSTM WORDING FOR THESE AREAS. WILL KEEP SLIGHT CHANCE POPS FOR THE REST OF OUR CWFA. SPC HAS JUST ISSUED TOR WATCH #54 WHOSE ERN BORDER IS ALONG THE WALTON COUNTY LINE. WILL MAINTAIN CLOSE RADAR WATCH FOR OUR WRN ZONES FOR THE NEXT SEVERAL HOURS & ISSUE UPDATED HWO SHORTLY. ELY WINDS SLOWLY INCREASING PAST FEW HOURS W/ PANAMA CITY BUOY AT SCEC CRITERIA (16-17 KTS). NEAR SHORE WINDS WERE 5-10 KTS. SEAS RUNNING 2-4 FT. FOR THE EVENING UPDATE...WILL INSERT CAUTION HEADLINE FOR THE WATERS & INCREASE AREAL COVERAGE. .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
Hazardous weather outlook, Mar 18, 7:45 PM CST, 25 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-191100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 PM EST TUE MAR 18 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A WARM FRONT LOCATED SOUTH OF THE COASTAL WATERS THIS EVENING IN CONCERT WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL BE THE FOCI FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND ADJACENT COASTAL WATERS INTO THE EARLY MORNING HOURS. A FEW OF THE STORMS HAVE THE POTENTIAL TO REACH SEVERE LIMITS AND PRODUCE LARGE HAIL AND DAMAGING WINDS. DUE TO FAVORABLE LOW-LEVEL SHEAR PARAMETERS...AN ISOLATED TORNADO IS POSSIBLE. OVER THE REMAINDER OF THE OUTLOOK AREA...WIDELY SCATTERED SHOWERS OR THUNDERSTORMS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE WARM FRONT IS FORECAST TO MOVE NORTH ACROSS THE AREA WEDNESDAY WITH A CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS. A COLD FRONT WILL APPROACH LATE THURSDAY AND MOVE THROUGH FRIDAY...WITH SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. BOTH SATURDAY AND SUNDAY APPEAR DRY...WITH THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE TONIGHT INTO EARLY WEDNESDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:10 PM CST | Tornado Warning | TAE | Jefferson | 35 min |
| Mar 18, 11:40 PM CST | Tornado Warning | TAE | Jefferson, Madison | 35 min |
| Mar 19, 12:08 AM CST | Tornado Warning | TAE | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.